Donate Now
We've Moved! Check out our new boards.
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » READ-ONLY ARCHIVE » General Health & Nutrition » feeling dizzy and sick...

 - UBBFriend: Email this page to someone!    
Author Topic: feeling dizzy and sick...
papou_fruit
Activist
Member # 15399

Icon 1 posted      Profile for papou_fruit     Send New Private Message       Edit/Delete Post 
Well, I gave blood on Friday the 9th, and they took a pint from me I think... and ever since then I've been feeling slow, tired, continuing headache, a bit nauseated, and not much of an appetite, so I haven't eaten much and I think I've lost a few lbs.
It's Wednesday the 14th now and I still feel like this, is it normal? I'm about 5'1'' and I weigh about 130 lbs, so maybe the side effects of giving blood depends also on your weight and size. Mum says I need more iron in my blood so I should eat some more meats and also drink more and more fluids.
Is any of this true?

Posts: 68 | Registered: Nov 2003  |  IP: Logged | Report this post to a Moderator
JamsessionVT
Scarleteen Volunteer
Member # 17924

Icon 1 posted      Profile for JamsessionVT     Send New Private Message       Edit/Delete Post 
I would definetly drink lots and lots of fluids.

But yes, the effects of giving blood to depend on your size/weight/height. The effects that can be experienced vary based on tolerance level, the blood product being given (for ex: bone marrow tends has a longer recovery rate than just platelets), your overall health and experience with giving the blood product. The effects may be lessened if you are well hydrated and rested before the withdrawal.

That said, if you do have an iron deficiency (which, actually, isn't uncommon, but many people just don't know it), you may have effects that last longer or are worse. But they shouldn't last 5-6 days. Normally, the effects of the blood draw dissipate shortly after donation.

I think it would be a very good idea to call your doctor or the specific organization that you gave blood to (probably the Red Cross) to check. I've given blood before, but the side effects that I felt (dizziness, tiredness, a bit of nausea, etc) went away within a day or so. So I would definetly have a chat soon with your doctor or other appropriate medical personelle.


Posts: 3987 | From: Greater Burlington Area, Vermont | Registered: Apr 2004  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3